MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; VALVULOPLASTY BALLOON

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; VALVULOPLASTY BALLOON
Catalog Number 0224512
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the valvuloplasty balloon allegedly would not hold the pressure throughout inflation.It was further reported that the balloon was removed from the patient and an attempt to inflate it on the back table allegedly discovered a pin hole rupture at the distal portion of the balloon.Reportedly, the procedure was completed with another valvuloplasty balloon.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned.An inflation test was performed and found to have a partial circumferential break at the distal end of the glue joint.The investigation is confirmed for break as a partial circumferential break was noted.The investigation is unconfirmed for rupture as the failure was actually a break at the glue joint.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiration date:09/2020).

Brand Name
TRUE DILATATION CATHETER
Common Device Name
VALVULOPLASTY BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7492609
Report Number2020394-2018-00584
Device Sequence Number19161121
Product Code OZT
UDI-Device Identifier00801741091001
UDI-Public(01)00801741091001
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0224512
Device Lot NumberGFBW2953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR